SSRIs

What If I Overdose on an SSRI?

People who take too much of an SSRI may have overdose symptoms that could include:
 
  • Aggressiveness, nervousness, agitation, or strange behavior
  • Amnesia (memory loss) or confusion
  • Blue skin or trouble breathing
  • Breathing problems
  • Dizziness
  • Drowsiness or fainting
  • Fever
  • Hallucinations
  • High blood pressure (hypertension) or low blood pressure (hypotension)
  • Inflammation of the pancreas (pancreatitis)
  • Insomnia
  • Irregular heart rhythms (arrhythmia)
  • Kidney failure (renal failure)
  • Liver problems, including hepatitis
  • Low potassium in the blood (hypokalemia)
  • Muscle pain or muscle stiffness
  • Nausea, vomiting, or diarrhea
  • A rapid heart rate (tachycardia) or slow heart rate (bradycardia)
  • Seizures
  • Shakiness (tremor)
  • Sweating
  • Coma
  • Loss of life (usually if an SSRI is taken with other medications).
     
If you happen to overdose on an SSRI, seek immediate medical attention.
 

Examples of SSRIs

Six SSRIs are currently available:
 
9 Signs You May Have Inattentive Type Adult ADHD

SSRI Antidepressants

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2016 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.